MAUDE Adverse Event Report: CORDIS CORPORATION SABER 2.5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 2.5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002515X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after the initial inflation of a 2.5mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the balloon was difficult to ¿hold back¿.Therefore, an attempt to re-expand the balloon was made; however, the balloon could not be fully filled during this second expansion.As a result, the 2.5mm x 15cm 150cm saber pta balloon catheter was withdrawn, and the procedure was completed with an unknown device.There was no reported injury to the patient.This was during a procedure in which a retrograde approach was made from the left femoral artery to treat an occlusion of the left tibial artery.Prior to the use of the 2.5mm x 15cm 150cm saber pta, an angiogram was performed to visualize the left tibial artery occlusion.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This report was generated in error.The final mdr was previously submitted on 10-oct-2022.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, after the initial inflation of a 2.5mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the balloon was difficult to ¿hold back¿.Therefore, an attempt to re-expand the balloon was made; however, the balloon could not be fully filled during this second expansion.As a result, the 2.5mm x 15cm 150cm saber pta balloon catheter was withdrawn, and the procedure was completed with an unknown device.There was no reported injury to the patient.This was during a procedure in which a retrograde approach was made from the left femoral artery to treat an occlusion of the left tibial artery.Prior to the use of the 2.5mm x 15cm 150cm saber pta, an angiogram was performed to visualize the left tibial artery occlusion.The product was returned for analysis.A non-sterile saber 2.5mm x 15cm 150cm percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis inside a plastic bag.Per visual analysis, neither damage, nor kink, or compression was noted that could have caused the reported inflation/deflation difficulty.Functional testing was successfully performed on the received saber unit.A lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the saber unit and positive pressure was applied.The balloon was instantly inflated.Next, negative pressure was also applied, and the saber was immediately deflated as expected.Neither balloon inflation difficulty nor deflation difficulty- partial or slow was met.No anomalies found.Neither dimensional analysis, nor microscopic analysis were performed due to no anomalies found on the unit received for evaluation.A product history record (phr) review of lot 82239684 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty - partial or slow¿ and ¿balloon inflation difficulty - partial or slow¿ were not confirmed through analysis of the returned device.The exact cause of the reported events could not be determined as the device passed functional analysis.The balloon was inflated/deflated with no burst or leaks noted and without any issues noted to the balloon.Additionally, the contrast/saline ratio was not provided which can affect inflation/deflation times and is listed in the ifu for reference.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies for inflation/deflation were noted on the device during functional testing.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, after the initial inflation of a 2.5mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the balloon was difficult to ¿hold back¿.Therefore, an attempt to re-expand the balloon was made; however, the balloon could not be fully filled during this second expansion.As a result, the 2.5mm x 15cm 150cm saber pta balloon catheter was withdrawn, and the procedure was completed with an unknown device.There was no reported injury to the patient.This was during a procedure in which a retrograde approach was made from the left femoral artery to treat an occlusion of the left tibial artery.Prior to the use of the 2.5mm x 15cm 150cm saber pta, an angiogram was performed to visualize the left tibial artery occlusion.Additional information was requested but was not provided.The device will be returned for evaluation.

Brand Name
SABER 2.5MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15442165
Report Number9616099-2022-05982
Device Sequence Number12255596
Product Code LIT
UDI-Device Identifier20705032069066
UDI-Public(01)20705032069066(17)241231(10)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number48002515X
Device Catalogue Number48002515X
Device Lot Number82239684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer09/24/2022
09/24/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date10/11/2022
10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK DEVICES
Patient SexUnknown